Washington, 2022

Heavy Snow in Washington, April 11 to 12, 2022

April 11 to 12, 2022 · NWS OTX · 2 events in 1 county or zone

On the 11th, a strong storm moved the area and brought heavy snow to the Blewett Pass area. It impacted travel through the area.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

On the 11th, a strong storm moved the area and brought heavy snow to the Blewett Pass area. It impacted travel through the area. The Pass received a two day total of 18 inches by the morning of April 12th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 10, 8:59 PM PST, 5 hours 1 minute earlier.

Area forecast discussion, Apr 10, 8:59 PM PST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Spokane WA
959 PM PDT Sun Apr 10 2022

.SYNOPSIS...
The Inland Northwest will be under the influence of a cold upper
level weather system into next week. Blustery and windy
conditions are expected Monday and Tuesday. Cold temperatures
will result in snow accumulations on grassy surface at times
through the week. Mountain passes will likely be impacted by snow
at times with winter travel conditions. Temperatures will trend
much cooler next week with several nights of widespread below
freezing temperatures. Lowland snow will be possible across the
Inland Northwest Monday and again Monday night into Tuesday.

&&

.DISCUSSION...

Update: Impressive small low pressure circulation to pass through
to the south and utilize the cold conditionally unstable airmass
over the area to produce snowfall with the highest pops and
amounts south of the Spokane area. Have updated some of the
highlights addressing this by adding a winter storm warning for
the Camas Prairie of Idaho and a winter weather advisory for snow
for the Idaho Palouse as this low pressure circulation moving
through has potential to cause problematic accumulations. /pelatti

&&

.AVIATION...
06z TAFs: Cold unstable airmass will continue to favor snow
showers over the aviation area. Best chances of problematic
snowfall causing MVFR and possibly IFR conditions near KPUW south
to KLWS. In addition gusty northeast winds will blow over the
aviation area during the day. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        28  45  29  42  25  44 /  10  20  30  10  10  10
Coeur d'Alene  26  45  27  41  24  44 /  10  10  20  10  10  10
Pullman        25  40  27  37  23  41 /  10  60  60  30  10  10
Lewiston       30  47  34  43  27  46 /  10  60  60  30  20  10
Colville       25  48  27  43  25  45 /  10  10  10  10  10  10
Sandpoint      27  43  27  38  24  40 /  30  10  10  10  10  10
Kellogg        25  41  26  36  23  40 /  10  30  40  20  10  10
Moses Lake     31  49  31  46  28  48 /  10  30  20  10  10  10
Wenatchee      30  46  30  43  27  44 /  30  50  30  20  30  30
Omak           31  50  30  45  28  47 /  10  20  10  10  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 11 AM Monday to 11 AM PDT Tuesday for Coeur
     d'Alene Area-Northern Panhandle.

     Winter Weather Advisory from 11 AM to 11 PM PDT Monday for Idaho
     Palouse.

     Winter Storm Warning from 9 AM Monday to 11 AM PDT Tuesday for
     Lewis and Southern Nez Perce Counties.

WA...Wind Advisory from 11 AM Monday to 11 AM PDT Tuesday for Moses
     Lake Area-Northeast Mountains-Spokane Area-Upper Columbia
     Basin.

     Winter Weather Advisory until 5 PM PDT Monday for Northeast Blue
     Mountains-Western Chelan County.

     Winter Weather Advisory until 5 PM PDT Monday for Central Chelan
     County.

&&
Hazardous weather outlook, Apr 10, 3:45 AM PST, 22 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
445 AM PDT Sun Apr 10 2022

WAZ048-111145-
Western Chelan County-
445 AM PDT Sun Apr 10 2022

This Hazardous Weather Outlook is for portions of North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Snow showers are expected at Stevens Pass.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Snow showers are expected to continue over Stevens Pass over the
weekend and may result in travel impacts at times especially
during the overnight and morning hours. Another round of snow
showers arrives in the Cascades early Monday.

IDZ001-002-004-026-WAZ032-034>038-041-043-044-047-049-111145-
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-Wenatchee Area-Okanogan Valley-
Waterville Plateau-Central Chelan County-Western Okanogan County-
445 AM PDT Sun Apr 10 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time. Expect locally
breezy southwest winds and convective snow showers this afternoon.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Cold, snow showery weather Monday. Light snow amounts are
possible from the mountains to the lowlands. Winds will become
breezy northeast Monday and Tuesday.

IDZ003-027-WAZ031-033-111145-
Idaho Palouse-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Washington Palouse-
445 AM PDT Sun Apr 10 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Expect locally breezy southwest winds. Snow this morning with
convective snow showers this afternoon.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Cold, snow showery weather Sunday and Monday. Winds will become
breezy northeast Monday and Tuesday.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Central Chelan County

When
April 11, 2:00 AM PST to 1:00 PM PST
Where
Central Chelan County forecast zone
Reported by
Department of Highways
Coordinates
47.869, -120.619 (the zone’s center; the record gives no point)

Snow amount of 10 inches accumulated between 0200 to 1300LST.

Heavy Snow, Central Chelan County

When
April 11, 1:00 PM PST to April 12, 7:00 AM PST
Where
Central Chelan County forecast zone
Reported by
Department of Highways
Coordinates
47.869, -120.619 (the zone’s center; the record gives no point)

Snow amount of 8 inches accumulated between 4/11 1300 to 4/12 1300LST.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2022Every state in 2022This day in weather historyWarnings in Washington, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025558, 1025560.